Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Feb 19, 2006, 8:26 PM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2006, 8:26 PM HST (06:26 UTC)
- Expired
- Feb 19, 2006, 11:30 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 6.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 200627 FFWHFO HIC003-200930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 826 PM HST SUN FEB 19 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 1130 PM HST * AT 822 PM HST...RADAR SHOWED HEAVY RAIN NEAR KAILUA...OR ABOUT 10 MILES NORTHEAST OF HONOLULU. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KAHUKU...LAIE...HAUULA...WAIAHOLE...KANEOHE AND PUNALUU. THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. BE ESPECIALLY CAUTIOUS SINCE IT IS HARDER TO SEE FLASH FLOODING IN THE DARK. AVOID TRAVEL. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 1130 PM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2133 15776 2136 15763 2171 15790 2161 15799 $$ POWELL
1 follow-up statement
000 WGHW70 PHFO 200907 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1105 PM HST SUN FEB 19 2006 HIC003-200915- ISLAND OF OAHU IN HONOLULU COUNTY- 1105 PM HST SUN FEB 19 2006 ...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF OAHU IN HONOLULU COUNTY... ...A FLASH FLOOD WATCH FOR THE ISLANDS OF KAUAI OAHU AND MOLOKAI REMAINS IN EFFECT UNTIL 10 PM HST MONDAY... THE HEAVY RAINS AND FLOODING HAVE SUBSIDED...BUT RUNOFF IS STILL OCCURRING AND STREAMS WILL REMAIN HIGH FOR SEVERAL HOURS. DON/T TRY TO CROSS FLOODED ROADWAYS OR FAST FLOWING STREAMS IN YOUR VEHICLE OR ON FOOT. IT MAY BE TOO DANGEROUS. TURN AROUND...DON/T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA SOURCES FOR THE LATEST SEVERE WEATHER INFORMATION. REPORT FLOODING TO THE POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2133 15776 2136 15763 2171 15790 2161 15799 $$ POWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Feb 19, 4:00 PM HST, 4 hours 26 minutes earlier.
Area forecast discussion, Feb 19, 4:00 PM HST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST SUN FEB 19 2006 CORRECTED SYNOPSIS .SYNOPSIS... A WEAKENING UPPER LEVEL LOW NORTHWEST OF THE MAIN HAWAIIAN ISLANDS WILL CONTINUE TO BRING HIGH CLOUDS TO THE AREA THROUGH MONDAY. SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS AS TRADE WINDS SLOWLY RETURN. THROUGH TONIGHT...SOME OF THOSE SHOWERS COULD BE HEAVY. && .DISCUSSION... SEVERAL WINDWARD OAHU RAIN GAGES REPORTED MORE THAN 2 INCHES OF RAIN DURING THE 24 HOUR PERIOD ENDING AT 2 PM THIS AFTERNOON...WITH MOST OF THE RAIN FALLING LAST NIGHT. THE LULUKU GAGE REPORTED THE MOST RAIN DURING THE 3 HOUR PERIOD FROM 11 AM TO 2 PM WITH A TOTAL OF 1.95 INCHES. AN UPPER LEVEL LOW REMAINS TO THE NORTHWEST OF THE ISLANDS...AND ANOTHER ONE TO THE NORTHEAST. THE SYSTEM TO THE NORTHWEST HAS BEEN WEAKENING AND LIFTING TO THE NORTH...WHILE THE SYSTEM TO THE NORTHEAST HAS BEEN SLOWLY MOVING SOUTH. THESE TWO SYSTEMS ARE RESPONSIBLE FOR THE HIGH CLOUDS THAT CONTINUE OVER THE ISLANDS...AND THESE CLOUDS ARE EXPECTED TO BE OVERHEAD THROUGH TOMORROW. THE MODELS SHOW A RETURN TO A ZONAL UPPER LEVEL FLOW BY TUESDAY MORNING. THESE SYSTEMS ARE ALSO HELPING TO ENHANCE SHOWERS AROUND THE ISLANDS. SEVERAL REPORTS OF LIGHTNING AND THUNDER HAVE BEEN RECEIVED...MAINLY OVER WINDWARD OAHU...AND OVER MAUI TODAY. MOST OF THE RAIN TODAY FELL OVER OAHU...WITH THE SHOWERS CONSTANTLY FORMING OVER THE WINDWARD SIDE OF THE KOOLAU MOUNTAIN RANGE. LITTLE CHANGE IS NOTED IN THE LATEST MODEL RUNS...SO HAVE MADE LITTLE CHANGE TO THE GRIDS. MAIN CHANGE HAS BEEN TO UP THE POPS OVER WINDWARD AREAS THROUGH TOMORROW EVENING. HAVE PUT A DENSE FOG ADVISORY BACK UP FOR THE BIG ISLAND SUMMITS AGAIN AS THE FOG THICKENS. BASED ON THE MAUNA KEA AND MAUNA LOA WEB CAMS...THERE WERE SEVERAL BREAKS IN THE FOG DURING THE DAY...BUT EXPECT THINGS TO WORSEN OVERNIGHT AGAIN. && .MARINE... SURF REPORTS RECEIVED TODAY WERE ABOVE THE 8 FOOT ADVISORY LEVEL FOR EAST FACING SHORES...AS EXPECTED. HIGH SURF ADVISORY REMAINS POSTED THROUGH TONIGHT...AND SURF HEIGHTS ARE EXPECTED TO BE BELOW ADVISORY LEVEL BY DAYBREAK MONDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. DENSE FOG ADVISORY UNTIL 10 AM HST MONDAY FOR BIG ISLAND SUMMITS. && M BALLARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:34 PM HST | Dense Fog Advisory | HFO | Hawaii | 29 hr |
| Feb 19, 9:34 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Feb 20, 2:14 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.